MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE INSERTER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE INSERTER; MISC ORTHO SURGICAL INSTR
Model Number 357.372
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.Visual inspection: the helical blade inserter (part # 357.372/ lot # 6575600) was received at us cq.The alignment indicator component was broken as the dowel pin that slots into the guide shaft was broken.The locking shaft of the alignment indicator was missing.Due to the noted damage, the device is not able to function appropriately.The alignment tab is not able to properly secure onto the assembly thus the entire assembly does not function.Dimensional inspection: dimensional inspection was not performed due to post-manufacturing damage document/specification review: drawing(s) reviewed: (current & manufactured revisions) conclusion: the overall complaint was confirmed for the received helical blade inserter as the alignment indicator was broken thus the assembly does not function.Although no definitive root-cause can be determined its possible the device experienced unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part # 357.372, synthes lot # 6575600, supplier lot # na, release to warehouse date: 26 jan 2011, manufactured by (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, one (1) helical blade inserter, six (6) locking bolt measuring device and two (2) depth gauge for locking screw were broken and one (1) helical blade inserter does not function during reverse logistics audit of the returned device at millstone.There was no patient involvement and no additional information is available.During manufacturer's preliminary evaluation of the received device it was identified that a helical blade inserter is missing components.This report is for one (1) helical blade inserter.This is report 10 of 10 (b)(4).

Brand Name
HELICAL BLADE INSERTER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9735106
Report Number2939274-2020-00952
Device Sequence Number329726
Product Code LXH
UDI-Device Identifier10886982196064
UDI-Public(01)10886982196064
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.372
Device Catalogue Number357.372
Device Lot Number6575600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2020
Initial Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1